| Catalog Number |
UNKNOWN |
| Medical Device Problem Codes |
Difficult to Remove (1528); Naturally Worn (2988)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
| Date of Event |
08/12/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided for this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided, we cannot complete a full evaluation.The lot number in the photos provided matches this report.From the photos provided, it appears the balloon is partially inflated with an unknown substance.From the photos provided it was not determined that any sections of the device have separated.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements describing the event.A product-specific discrepancy that could have caused or contributed to this observation was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instruction for use state, "during placement and use, care must be taken to avoid cutting, crimping, or damaging components." the instructions for use indicates, "replacement of balloon replacement tube is recommended every 29 days or at discretion of healthcare provider." the instructions for use provides the following caution statement: "bolster should rest gently on skin surface.Excessive traction on feeding tube may cause premature removal, fatigue or failure of device." prior to distribution, all balloon replacement tubes are subjected to a visual inspection and functional testing to ensure device integrity.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the balloon replacement tube was implanted past the recommended 29 days, the distributor has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
Event or Problem Description
After the placement of a cook balloon replacement tube (peg-24-brt-s), as reported to customer relations: "gastrostomy tube is implanted on (b)(6) 2016 with the lot w3648518.The user is referred for gastrostomy tube change because the current is deteriorated.The physician attempts to remove percutaneously [externally], but not can't because the fistulous tract is very tight.The physician uses an endoscope and the distal portion [of the device] is extracted using a polypectomy snare.The physician reviewed digestive tract without finding secondary lesions, tolerance was good, and the patient did not possess complications.A replacement probe [tube] is used and the button [tube] stayed in good position." the following additional information was provided on 11/04/2016 from the distributor: "the institution that reported the inconvenience related to medical device peg-24-brt-s, lot w3648518, has confirmed that all the documentation sent corresponds to the same complaint.On (b)(6) 2016, dr.(b)(6) implanted a gastronomy tube set from lot w3648518, today [(b)(6) 2016] the patient came again to re-implant since the prior deteriorated.[the tube was left in for 57 days, the instructions for use state: "replacement of balloon replacement tube is recommended every 29 days or at discretion of healthcare provider."].We implanted the new gastrostomy tube on (b)(6) 2016 from lot w3648518 [peg-24-brt-s].Dr.(b)(6) suggest to investigate the previous tube with the provider.Which the day 08/12/2016 ships with the messenger.".
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The photos appear to be of a traditional peg/flow feeding tube.The feeding tube appears intact (not separated) but discolored and worn.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on photos provided and the statements describing the event.A review of the device history record could not be conducted because the lot number was not provided.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The translated report indicates the device was implanted for "1 year or year and a half".The instructions for use indicates, "peg replacement is recommended every three months or at the discretion of the physician." the cause of this report is likely related to using the product beyond it's intended life.The report indicates the physician attempted to remove the tube percutaneously [externally] but couldn't because the stoma tract was very tight.The physician used an endoscope and snare to extract the feeding tube by pulling the distal end of the feeding tube through the digestive tract.The instructions for use provides the following, "warning: if the tube does not rotate freely within the tract, do not attempt to use traction as a method of removal." the following can also be found in flow push/pull instructions for use: the instructions for use indicates, "caution: the tube must be pulled straight out of the stoma tract." the use of excessive force may lead to internal bolster separation from the feeding tube.The instructions for use direct the user to "make a 1 cm long incision through the skin, subcutaneous tissue.Caution: a smaller incision may contribute to extreme resistance of the gastrostomy feeding tube when exiting the fascia." the excessive resistance may lead to internal bolster separation from the feeding tube.The instructions for use indicates "using water-soluble lubricant and gauze, thoroughly lubricate the dilator and entire external length of the tube including the internal bumper." excessive resistance may lead to internal bolster separation from the feeding tube.Prior to distribution, all peg/flow push/pull percutaneous endoscopic gastrostomy sets are subjected to a visual inspection to ensure device integrity.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional information regarding this report: based on the information provided that the device was implanted past the recommended duration, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
Event or Problem Description
The following was initially reported to the fda on (b)(6) 2016: "after the placement of a cook balloon replacement tube (peg-24-brt-s), as reported to customer relations: "gastrostomy tube is implanted on (b)(6) 2016 with the lot w3648518.The user is referred for gastrostomy tube change because the current is deteriorated.The physician attempts to remove percutaneously [externally], but not can't because the fistulous tract is very tight.The physician uses an endoscope and the distal portion [of the device] is extracted using a polypectomy snare.The physician reviewed digestive tract without finding secondary lesions, tolerance was good, and the patient did not possess complications.A replacement probe [tube] is used and the button [tube] stayed in good position." the following additional information was provided on 11/04/2016 from the distributor: "the institution that reported the inconvenience related to medical device peg-24-brt-s, lot w3648518, has confirmed that all the documentation sent corresponds to the same complaint.On (b)(6) 2016, dr.(b)(6) implanted a gastronomy tube set from lot w3648518, today [(b)(6) 2016] the patient came again to re-implant since the prior deteriorated.[the tube was left in for 57 days, the instructions for use state: "replacement of balloon replacement tube is recommended every 29 days or at discretion of healthcare provider."].We implanted the new gastrostomy tube on (b)(6) 2016 from lot w3648518 [peg-24-brt-s].Dr.(b)(6) suggest to investigate the previous tube with the provider.Which the day (b)(6) 2016 ships with the messenger." on 12/05/16, additional information was received that changed the description of event.The updated description of event is as follows: after the placement of an unknown cook peg tube,* on (b)(6) 2016 the patient was referred for gastrostomy tube change because the current one deteriorated [was implanted for a year or year and half].The physician attempted to remove the tube percutaneously [externally], but can't because the stoma tract was very tight.The physician used an endoscope and the distal portion was extracted using a polypectomy snare.The physician reviewed the digestive tract without finding secondary lesions and the tolerance was good.The patient did not possess complications.A replacement tube was then placed.*the exact reference part number (rpn) of the device cannot be confirmed, but through information provided a possible rpn of the complaint device is peg-24-push.